Alert archive / Oregon / Wind Advisories in 2013
Wind Advisory 4, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Mar 4, 2013, 2:03 PM PST for Siskiyou County, California; Klamath County, Lake County, Oregon. It took effect at Mar 5, 2013, 10:00 AM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2013, 2:03 PM PST (22:03 UTC)
- In effect from
- Mar 5, 2013, 10:00 AM PST
- Expired
- Mar 5, 2013, 10:00 PM PST
- In force
- 12 hr
- Issued by
- NWS Medford, OR
Counties Siskiyou County, CA, Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 103 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 10.1 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 699 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
120 WWUS76 KMFR 042203 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 203 PM PST MON MAR 4 2013 ORZ029>031-051200- /O.NEW.KMFR.WI.Y.0004.130305T1800Z-130306T0600Z/ KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 203 PM PST MON MAR 4 2013 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 10 PM PST TUESDAY. * WINDS...SOUTH SOUTHWEST WINDS AHEAD OF AN APPROACHING COLD FRONT WILL GRADUALLY INCREASE TUESDAY MORNING INTO THE AFTERNOON. SUSTAINED WINDS WILL REACH 35 TO 45 MPH WITH GUSTS TO 55 MPH. * TIMING...WINDS WILL START TO BUILD IN THE EARLY MORNING HOURS. THE STRONGEST WINDS WILL BE TUESDAY AFTERNOON. * LOCATIONS INCLUDE: HIGHWAY 31 BETWEEN PAISLEY AND SILVER LAKE... HIGHER ELEVATIONS OF HIGHWAY 395 NORTH AND EAST OF LAKEVIEW. * IMPACTS...STRONG WINDS COULD MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. BLOWING SNOW COULD CAUSE NEAR WHITE OUT CONDITIONS AT TIMES. LOOSE UNSECURED ITEMS MAY BE BLOWN AROUND. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... THE STRONGEST WINDS ARE EXPECTED ALONG HIGHWAY 31 BETWEEN PAISLEY AND SILVER LAKE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ081-051200- /O.NEW.KMFR.WI.Y.0004.130305T1800Z-130306T0300Z/ CENTRAL SISKIYOU COUNTY- 203 PM PST MON MAR 4 2013 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM PST TUESDAY. * WINDS...SOUTH WINDS AHEAD OF AN APPROACHING COLD FRONT WILL GRADUALLY INCREASE TUESDAY MORNING INTO THE AFTERNOON. SUSTAINED WINDS WILL REACH 35 TO 40 MPH WITH GUSTS UP TO 55 MPH. * TIMING...WINDS WILL START TO BUILD IN THE EARLY MORNING HOURS. THE STRONGEST WINDS WILL BE TUESDAY AFTERNOON. WINDS WILL BECOME SOUTHWESTERLY AND SUBSIDE QUICKLY TUESDAY EVENING. * LOCATIONS INCLUDE: PORTIONS OF INTERSTATE 5 NEAR WEED AND GAZELLE. * IMPACTS...STRONG WINDS COULD MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. BLOWING SNOW COULD REDUCE VISIBILITY AT TIMES. LOOSE UNSECURED ITEMS MAY BE BLOWN AROUND. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... THE STRONGEST WINDS ARE EXPECTED IN THE SOUTHERN SHASTA VALLEY NEAR WEED. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MSO
4 follow-up statements
279 WWUS76 KMFR 051158 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 358 AM PST TUE MAR 5 2013 ORZ029-051300- /O.CAN.KMFR.WI.Y.0004.130305T1800Z-130306T0600Z/ KLAMATH BASIN- 358 AM PST TUE MAR 5 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE WIND ADVISORY. $$ ORZ030-031-060000- /O.CON.KMFR.WI.Y.0004.130305T1800Z-130306T0600Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 358 AM PST TUE MAR 5 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING. * WINDS...SOUTH TO SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 55 MPH. * TIMING...WINDS ARE NOW INCREASING. THE STRONGEST WINDS WILL OCCUR THIS AFTERNOON. * LOCATIONS INCLUDE: HIGHWAY 31 BETWEEN PAISLEY AND SILVER LAKE AND HIGHER ELEVATIONS OF HIGHWAY 395 NORTH AND EAST OF LAKEVIEW. * IMPACTS...STRONG WINDS COULD MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. BLOWING SNOW COULD CAUSE NEAR WHITE OUT CONDITIONS AT TIMES. LOOSE UNSECURED ITEMS MAY BE BLOWN AROUND. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... THE STRONGEST WINDS ARE EXPECTED ALONG HIGHWAY 31 BETWEEN PAISLEY AND SILVER LAKE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ081-060000- /O.CON.KMFR.WI.Y.0004.130305T1800Z-130306T0300Z/ CENTRAL SISKIYOU COUNTY- 358 AM PST TUE MAR 5 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING. * WINDS...SOUTH 35 TO 40 MPH WITH GUSTS UP TO 55 MPH. * TIMING...WINDS ARE NOW INCREASING. THE STRONGEST WINDS WILL OCCUR THIS AFTERNOON. WINDS WILL BECOME SOUTHWESTERLY AND SUBSIDE QUICKLY THIS EVENING. * LOCATIONS INCLUDE: PORTIONS OF INTERSTATE 5 NEAR WEED AND GAZELLE. * IMPACTS...STRONG WINDS COULD MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. BLOWING SNOW COULD REDUCE VISIBILITY AT TIMES. LOOSE UNSECURED ITEMS MAY BE BLOWN AROUND. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... THE STRONGEST WINDS ARE EXPECTED IN THE SOUTHERN SHASTA VALLEY NEAR WEED. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ STOCKTON
690 WWUS76 KMFR 052242 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 242 PM PST TUE MAR 5 2013 CAZ081-060000- /O.EXT.KMFR.WI.Y.0004.000000T0000Z-130306T0000Z/ CENTRAL SISKIYOU COUNTY- 242 PM PST TUE MAR 5 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. * WINDS...SOUTH 35 TO 40 MPH WITH GUSTS UP TO 55 MPH. * TIMING...THE STRONGEST WINDS ARE OCCURRING THIS AFTERNOON. WINDS WILL BECOME SOUTHWESTERLY AND SUBSIDE TO AROUND 30 MPH THIS EVENING. WINDS ARE EXPECTED TO REMAIN BREEZY OVERNIGHT. * LOCATIONS INCLUDE: PORTIONS OF INTERSTATE 5 NEAR WEED AND GAZELLE. * IMPACTS...STRONG WINDS COULD MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. BLOWING SNOW LATER TONIGHT COULD REDUCE VISIBILITY AT TIMES. LOOSE UNSECURED ITEMS MAY BE BLOWN AROUND. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... THE STRONGEST WINDS ARE EXPECTED IN THE SOUTHERN SHASTA VALLEY NEAR WEED. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ORZ030-031-060600- /O.CON.KMFR.WI.Y.0004.000000T0000Z-130306T0600Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 242 PM PST TUE MAR 5 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. * WINDS...SOUTH TO SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 55 MPH. * TIMING...THE STRONGEST WINDS ARE OCCURRING THIS AFTERNOON AND WILL CONTINUE INTO THIS EVENING. WINDS WILL REMAIN ABOVE 35 MPH OVERNIGHT. * LOCATIONS INCLUDE: HIGHWAY 31 BETWEEN PAISLEY AND SILVER LAKE AND HIGHER ELEVATIONS OF HIGHWAY 395 NORTH AND EAST OF LAKEVIEW. * IMPACTS...STRONG WINDS COULD MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. BLOWING SNOW COULD CAUSE NEAR WHITE OUT CONDITIONS AT TIMES. LOOSE UNSECURED ITEMS MAY BE BLOWN AROUND. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... THE STRONGEST WINDS ARE EXPECTED ALONG HIGHWAY 31 BETWEEN PAISLEY AND SILVER LAKE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
303 WWUS76 KMFR 052339 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 339 PM PST TUE MAR 5 2013 CAZ081-060045- /O.EXP.KMFR.WI.Y.0004.000000T0000Z-130306T0000Z/ CENTRAL SISKIYOU COUNTY- 339 PM PST TUE MAR 5 2013 ...WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON. GUSTY SOUTH WINDS WILL CONTINUE THIS EVENING INTO TONIGHT AND WILL COMBINE WITH SNOW BEGINNING THIS EVENING. SNOW WILL CONTINUE INTO WEDNESDAY MORNING. A WINTER WEATHER ADVISORY IS IN EFFECT...PLEASE SEE THE WSWMFR FOR DETAILS. $$ ORZ030-031-060600- /O.CON.KMFR.WI.Y.0004.000000T0000Z-130306T0600Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 339 PM PST TUE MAR 5 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. * WINDS...SOUTH TO SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 55 MPH. * TIMING...THE STRONGEST WINDS ARE OCCURRING THIS AFTERNOON AND WILL CONTINUE INTO THIS EVENING. WINDS WILL REMAIN ABOVE 35 MPH OVERNIGHT. * LOCATIONS INCLUDE: HIGHWAY 31 BETWEEN PAISLEY AND SILVER LAKE AND HIGHER ELEVATIONS OF HIGHWAY 395 NORTH AND EAST OF LAKEVIEW. * IMPACTS...STRONG WINDS COULD MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. BLOWING SNOW COULD CAUSE NEAR WHITE OUT CONDITIONS AT TIMES. LOOSE UNSECURED ITEMS MAY BE BLOWN AROUND. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=MFR PRECAUTIONARY/PREPAREDNESS ACTIONS... THE STRONGEST WINDS ARE EXPECTED ALONG HIGHWAY 31 BETWEEN PAISLEY AND SILVER LAKE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CC
824 WWUS76 KMFR 060550 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 950 PM PST TUE MAR 5 2013 ORZ030-031-060700- /O.EXP.KMFR.WI.Y.0004.000000T0000Z-130306T0600Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 950 PM PST TUE MAR 5 2013 ...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING. GUSTY SOUTH WINDS WILL CONTINUE TONIGHT AND WILL COMBINE WITH SNOW BEGINNING A TIMES. SNOW WILL CONTINUE INTO WEDNESDAY. A WINTER WEATHER ADVISORY IS IN EFFECT...PLEASE SEE THE WSWMFR FOR DETAILS. $$ CC
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Mar 4, 8:49 AM PST, 5 hours 14 minutes earlier.
Area forecast discussion, Mar 4, 8:49 AM PST, 5 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
849 AM PST MON MAR 4 2013
.DISCUSSION...CURRENT VISIBLE IMAGE SHOWS LOW CLOUDS IN PARTS OF
THE UMPQUA BASIN...ILLINOIS VALLEY AND JUST WEST OF MEDFORD.
EXPECT THE LOW CLOUDS TO EXPAND INTO THE INTO MEDFORD FOR THE NEXT
COUPLE OF HOURS BEFORE BURNING OFF. WE'LL HAVE ONE MORE DRY AND
MILD DAY WITH MOSTLY CLEAR SKIES AND MILD TEMPERATURES. THE MODELS
ARE IN FAIRLY GOOD AGREEMENT WITH THE TIMING OF THE NEXT COLD
FRONT WHICH WILL REACH THE COAST TONIGHT...THEN GRADUALLY MOVING INLAND
ON TUESDAY. THIS FRONT WILL BRING MODERATE TO HEAVY RAIN ALONG THE
COAST RANGE...SNOW IN THE CASCADES...SISKIYOUS AND MOSTLY ABOVE 4000
FEET IN SISKIYOU COUNTY. ALSO GUSTY WINDS ARE LIKELY IN THE SHASTA
VALLEY AND EASTSIDE. WE'LL LOOK AT THESE IMPACTS IN MORE DETAIL
THIS MORNING, BUT IT'S LIKELY A WIND ADVISORY WILL BE NEEDED FOR
THE SHASTA VALLEY AND PARTS OF THE EASTSIDE TUESDAY. -PETRUCELLI
&&
.AVIATION...IFR CIGS WILL PERSIST IN THE UMPQUA BASIN...ILLINOIS
VALLEY AND GRANTS PASS AREA FOR MOST OF THE MORNING FOLLOWED BY
VFR IN THE AFTERNOON. ELSEWHERE VFR CONDITIONS ARE EXPECTED, BUT
MTNS WILL BE PARTLY OBSCURED IN THE ROGUE VALLEY UNTIL AT LEAST
19Z.
&&
.PREV DISCUSSION... /ISSUED 437 AM PST MON MAR 4 2013/
SHORT TERM...A SHORTWAVE HIGH PRESSURE RIDGE OVER THE AREA TODAY
WILL SHIFT EASTWARD TONIGHT AS A STRONG COLD FRONT AND UPPER LOW
APPROACH THE PACNW. RAIN FROM THIS FRONT WILL SPREAD TO THE COAST
TONIGHT WITH RAIN AND SNOW SPREADING INLAND TUESDAY MORNING
THROUGH TUESDAY EVENING. THE SURFACE LOW AND UPPER TROUGH WILL MOVE
INLAND BEHIND THE FRONT TUESDAY NIGHT THROUGH WEDNESDAY BRINGING
SHOWERS TO THE AREA. AN ADDITIONAL SHORTWAVE MOVES INTO THE
SOUTHERN OREGON AND NORTHERN CALIFORNIA AREA WEDNESDAY EVENING AND
NIGHT WITH CONTINUED SHOWERS OVER THE AREA. THEN THIS SHORTWAVE
AND THE UPPER TROUGH WILL SHIFT SOUTHEAST AND GRADUALLY EXIT THE
AREA LATE THURSDAY.
THIS MORNING UNDER HIGH PRESSURE...AREAS OF LOW CLOUDS AND FOG
HAVE DEVELOPED IN NORTHERN CALIFORNIA AND ACROSS INLAND WEST SIDE
VALLEYS. EXPECT CLEARING BY LATE MORNING FOR THESE AREAS. THEN MODELS
ARE ON TRACK WITH A STRONG FRONT APPROACHING THE AREA THIS EVENING
AND TONIGHT. THIS FRONT WILL BRING MODERATE TO HEAVY RAIN TO THE
COAST TONIGHT AND TUESDAY. THE NAM REMAINS SLIGHTLY FASTER WITH
THE MOVEMENT OF THE FRONT...OTHERWISE THE MODELS AGREE WELL ON THE
TIMING OF THIS SYSTEM. THE FRONT WILL GRADUALLY MOVE ACROSS THE
AREA TUESDAY MORNING THROUGH TUESDAY EVENING BRINGING MODERATE TO
LOCALLY HEAVY RAIN AND MOUNTAIN SNOW TO THE WEST SIDE WITH LIGHT
TO MODERATE RAIN AND SNOW EAST OF THE CASCADES. SNOW LEVELS ARE
EXPECTED NEAR 3500 TO 4500 TUESDAY AS PRECIPITATION SPREADS INLAND.
THEN SNOW LEVELS WILL LOWER WITH THE FRONTAL PASSAGE TO 2500 TO
3500 FEET TUESDAY EVENING THROUGH EARLY WEDNESDAY MORNING. MODELS
CONTINUE TO SHOW A POTENTIAL FOR HEAVY SNOW ABOVE 4000 FT IN
WESTERN SISKIYOU COUNTY AND IN THE MOUNT SHASTA AREA TUESDAY
AFTERNOON THROUGH TUESDAY NIGHT. A WINTER STORM WATCH REMAINS IN
EFFECT FOR THESE AREAS...SEE THE WSWMFR FOR DETAILS. ALSO IN THE
CASCADES AND SISKIYOUS EXPECT SOME MODERATE SNOW ACCUMULATIONS
OF AROUND 4 TO 8 INCHES ARE POSSIBLE LATE TUESDAY AFTERNOON
THROUGH TUESDAY NIGHT. EAST OF THE CASCADES 1 TO 4 INCHES OF SNOW
ACCUMULATION IS POSSIBLE AS SNOW LEVELS LOWER FROM 5000 FEET TO
4000 FEET LATE TUESDAY AFTERNOON THROUGH TUESDAY NIGHT.
ALSO AS THE FRONT MOVES INLAND INCREASING WINDS ALOFT WILL BRING
GUSTY SOUTH WINDS INTO THE SHASTA VALLEY AND SUMMER LAKE AREA. 700
MB SOUTH WINDS OF 45 TO 55 KT ARE FORECAST TO MOVE ACROSS THE AREA
TUESDAY AFTERNOON AND NIGHT WITH THE FRONT. THIS COMBINED WITH A
MODERATE PRESSURE GRADIENT IS EXPECTED TO BRING WINDS GUSTS OF
AROUND 40 TO 45 MPH TO THE SHASTA VALLEY AND SUMMER LAKE AREA AS
WELL AS TO THE MOUNTAINS.
BEHIND THE FRONT THE UPPER TROUGH AND LOW WILL MOVE INLAND ON
WEDNESDAY WITH VERY COLD AIR ALOFT MOVING INTO PLACE AND UNSTABLE
CONDITIONS DEVELOPING OVER THE AREA. ALSO AN UPPER LEVEL JET MOVES
IN PLACE DURING THE DAY WEDNESDAY. THIS IS EXPECTED TO BRING
WIDESPREAD
SHOWERS ON WEDNESDAY. SMALL HAIL OR GRAUPEL IS ALSO POSSIBLE IN
HEAVIER SHOWERS. IN ADDITION THUNDERSTORMS ARE POSSIBLE AS THE
COLD AIR MOVES INTO PLACE AND UNSTABLE CONDITIONS DEVELOP INLAND.
A SLIGHT CHANCE OF THUNDERSTORMS IS POSSIBLE BEGINNING TUESDAY
AFTERNOON AND EVENING ALONG THE COAST AND CONTINUING THROUGH
WEDNESDAY. INLAND A SLIGHT CHANCE FOR THUNDERSTORMS IS POSSIBLE
WEDNESDAY AFTERNOON AND EVENING...MAINLY ALONG THE SOUTHERN OREGON
CASCADES AND EAST.
PREV LONG TERM DISCUSSION... /ISSUED 250 PM PST SUN MAR 3 2013/
LONG TERM...THURSDAY THROUGH SUNDAY...AN UPPER LEVEL TROUGH/LOW
PRESSURE SYSTEM WITH TEMPS AT 500 MB AROUND -34C WILL SINK SLOWLY
SOUTHWARD ACROSS THE AREA THURSDAY WITH SHOWERS CONTINUING. THIS
WILL BRING SNOW LEVELS DOWN TO ABOUT 2000 FEET THURSDAY
MORNING...AND PERHAPS EVEN A LITTLE LOWER OVER THE USUAL WEST SIDE
LOCATIONS LIKE HAYES HILL AND CAMAS MOUNTAIN DURING THE MORNING,
WHERE SNOW LEVELS MAY BE CLOSER TO 1500 FEET. NOT EXPECTING MUCH
MORE THAN DUSTING DOWN THAT LOW, BUT A COUPLE OF INCHES STILL MAY
ACCUMULATE AT SOME OF THE HIGHER MOUNTAINS AND PASSES ABOVE 3000
FEET.
PRECIPITATION CHANCES ARE EXPECTED TO GRADUALLY DIMINISH THURSDAY
NIGHT INTO FRIDAY MORNING AS THE UPPER LEVEL TROUGH/LOW DIGS INTO
SOUTHERN CALIFORNIA. MODEL TRENDS HAVE BEEN A BIT SLOWER WITH THE
PROGRESSION OF THIS FEATURE INTO THE SOUTHWEST, BUT 12Z GFS/ECMWF
AND ENSEMBLE MEANS BUILD HEIGHTS ALONG THE WEST COAST FRIDAY LEADING
TO CONFIDENCE IN A DRY FORECAST FRIDAY NIGHT INTO SATURDAY. RIDGING
WILL PERSIST INTO SATURDAY NIGHT, BUT A SYSTEM COMING OVER THE TOP
MAY BRING SOME CLOUDS AND SLIGHT CHANCES FOR RAIN ALONG THE COAST BY
SUNDAY. SPILDE
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...
CA...WINTER STORM WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
MORNING ABOVE 4000 FEET FOR FOR CAZ080-082.
WINTER STORM WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
MORNING FOR CAZ083.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS UNTIL 4 PM PST TUESDAY FOR
PZZ356.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 AM PST
WEDNESDAY FOR PZZ356.
SMALL CRAFT ADVISORY FOR WINDS FROM 1 PM THIS AFTERNOON TO 4 PM
PST TUESDAY FOR PZZ350.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 1 PM THIS AFTERNOON
TO 4 AM PST WEDNESDAY FOR PZZ350.
SMALL CRAFT ADVISORY FOR WINDS FROM 4 PM THIS AFTERNOON TO 4 PM
PST TUESDAY FOR PZZ370-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 4 PM THIS AFTERNOON
TO 4 PM PST WEDNESDAY FOR PZZ376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 4 PM THIS AFTERNOON
TO 10 AM PST WEDNESDAY FOR PZZ370.The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 3:07 PM PST | Winter Storm Warning | MFR | Siskiyou | 45 hr |
| Mar 4, 3:07 PM PST | Winter Weather Advisory | MFR | Modoc, Siskiyou | 45 hr |
| Mar 3, 9:58 PM PST | Small Craft Advisory for Hazardous Seas | MFR | 3 hr | |
| Mar 4, 3:31 AM PST | Small Craft Advisory for Winds | MFR | 33 hr | |
| Mar 4, 3:31 AM PST | Small Craft Advisory for Hazardous Seas | MFR | 66 hr |
Nearby
Wind Advisories in Oregon, 2013Wind Advisories in California, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.